What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 31, 2:48 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 31, 2:48 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
348 PM CDT Wed Jul 31 2019
.NEAR TERM...(Tonight)
Issued at 348 PM CDT Wed Jul 31 2019
Strong daytime heating of an unstable atmosphere has resulted in
isolated to scattered showers and thunderstorms development across
parts of the Tennessee Valley. Some of the storms became "strong"
with possible small hail, and more certainly, gusty outflow winds.
Forecast profiles indicated an inverted-V setup, indicative of a
downburst potential in the stronger storms. This activity so far has
remained east of NW Alabama so far. The most numerous storms have
occurred from north/central Mississippi to across the eastern MS
Golden Triangle, then NE across Cullman to NE Alabama and adjacent
Tennessee and Georgia.
In a few hours, a loss of daytime heating should result in convection
fading this evening. Light winds and a humid conditions could result
in patchy fog formation in the overnight, mainly in and near areas
that received a wetting rain. Night time lows should cool into the
mid 60s to around 70.
.SHORT TERM...(Thursday through Saturday)
Issued at 348 PM CDT Wed Jul 31 2019
Over the CONUS, a ridging west / troughing east setup will continue
for the remainder of the week. Rex-style blocking situated east of
Greenland across the North Atlantic should begin breaking down during
the latter part of the week. An upper low over Quebec will help
maintain mean troughing extending southward along the east coast.
This similar setup to the past few days will keep mainly afternoon
shower and thunderstorm chances in the forecast to round out the
week. The better rain chances on Thursday should be more across areas
east of I-65. Isolated shower chances are expected Saturday afternoon
areawide. Before and between showers, high temperatures for the Thu-
Sat should range in the upper 80s to lower 90s, and lows in the upper
60s.
.LONG TERM...(Saturday night through Tuesday)
Issued at 348 PM CDT Wed Jul 31 2019
The pattern in the long term portion of the forecast will continue
to be characterized by a ridge centered generally over the SW CONUS
and a trough over the East CONUS. Thus, our region will be ensconced
in NW flow aloft for the period. A shortwave trough rotating
southward along the western flank of the long wave trough will move
into the TN Valley on Sunday. This will help to instigate the
development of showers and thunderstorms along a weakening sfc front
as it moves into the region. It does not appear likely that drier
continental air will be able to push this far southward as the front
becomes increasingly non-descript. Nevertheless, weather conditions
may be a little cooler on Sunday owing to the increased clouds and
shower/storm coverage. The extent of coverage of shower activity is
uncertain as the overall dynamic forcing and location of the front
are still not certain. Instability parameters in the warm air mass
ahead of the front will not be conducive for severe weather, but a
few strong storms with gusty winds could occur. Otherwise, general
"summertime" storms are expected in the marginally unstable and
weakly sheared environment.
The suite of guidance during the early part of next week supports the
temporary strengthening of the trough and the development of an upper
low in the southern Appalachian region. This may provide the impetus
to clear the sfc front to the south/east of the area and help to
push the main belt of convection likewise farther to our south and
east. Although, the modified low-lvl air mass that moves into the
region will likely not be much drier. However, owing to some
uncertainty in this timeframe, chances for POPs were kept in the
forecast into the middle of next week, but lowered a bit from
Sunday/Monday to indicate the progression of the sfc front and upper
level features. Temperatures will likely remain near seasonable
levels for this time of year through the middle of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1256 PM CDT Wed Jul 31 2019
A moist, unstable atmosphere, along with passing upper level systems
have resulted in isolated to scattered convection across the
Tennessee Valley. Most of this activity was forming near and east of
an axis from the Cumberland Plateau, the Huntsville area to north of
Tuscaloosa. Profiles are suggestive the stronger storms could produce
strong outflow wind gusts to 45kt, along with heavy downpours and
frequent lightning. Shower and storm activity should fade during the
evening, leading to VFR weather for the night. Patchy fog formation
cannot be ruled out, especially in and near locations that receive
heavy rainfall. Winds through the period should remain light mostly
from the SE-SW, but with higher gusts in and near the stronger
storms.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...KDW
AVIATION...RSB
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jul 31, 3:20 PM CST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
420 PM CDT Wed Jul 31 2019
ALZ001>010-016-TNZ076-096-097-011100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
420 PM CDT Wed Jul 31 2019
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Isolated to scattered thunderstorms will continue into the late
afternoon before dissipating this evening. Brief wind gusts over 40
mph will be the main threats with the stronger storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Isolated to scattered storms will remain possible each afternoon and
evening, with the highest chances expected on Sunday and Monday.
Severe weather does not appear likely with thunderstorm activity
during the period, although some storms may contain typical strong
wind gusts.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Jul 31, 1:46 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Huntsville AL
246 PM CDT Wed Jul 31 2019
ALZ008-312015-
Marshall AL-
246 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARSHALL COUNTY
UNTIL 315 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
McLarty, or 11 miles southwest of Albertville. This storm was nearly
stationary.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Albertville, Douglas, High Point, Horton, Rabbit Town and Hyatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3421 8642 3424 8644 3427 8645 3429 8625
3416 8623 3411 8628 3411 8631
TIME...MOT...LOC 1945Z 263DEG 1KT 3418 8638
KDWSpecial weather statement, Jul 31, 2:02 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
302 PM CDT Wed Jul 31 2019
ALZ010-312045-
DeKalb AL-
302 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB COUNTY UNTIL
345 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Fort Payne, moving northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Payne, Rainsville, Pine Ridge, Lebanon, Dog Town, Collbran,
Adamsburg, Peeks Corner, Little River Canyon NP and Desoto State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3441 8561 3437 8563 3436 8566 3434 8568
3426 8577 3426 8581 3438 8591 3456 8569
3444 8558
TIME...MOT...LOC 2001Z 234DEG 10KT 3435 8578
KDWSpecial weather statement, Jul 31, 3:26 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Huntsville AL
426 PM CDT Wed Jul 31 2019
ALZ005-006-312215-
Madison AL-Limestone AL-
426 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND
SOUTHEASTERN LIMESTONE COUNTIES UNTIL 515 PM CDT...
At 425 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered across Madison, and moving eastward at 15 mph.
Wind gusts of 30 to 40 mph will be possible with this cluster
of storms.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Triana, Alabama A And M University, Marshall Space Flight Center,
University Of Alabama In Huntsville and Harvest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
cluster of storms has passed.
Very heavy rainfall is also occurring with this cluster of storms,
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
&&
LAT...LON 3460 8693 3487 8678 3487 8646 3459 8658
TIME...MOT...LOC 2125Z 270DEG 11KT 3473 8675
70/DD
Special weather statement, Jul 31, 3:46 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Huntsville AL
446 PM CDT Wed Jul 31 2019
ALZ016-312230-
Cullman AL-
446 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smith Dam, or 10 miles north of Sumiton, moving south at 10 mph.
Wind gusts of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Colony, Wilburn, Bremen, Arkadelphia and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3389 8701 3390 8710 3391 8708 3392 8708
3396 8711 3397 8714 3399 8715 3399 8711
3406 8711 3409 8702 3392 8690 3391 8692
3387 8692 3386 8696 3386 8699
TIME...MOT...LOC 2145Z 338DEG 7KT 3391 8704
70/DDSpecial weather statement, Jul 31, 3:50 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Huntsville AL
450 PM CDT Wed Jul 31 2019
ALZ009-010-312215-
DeKalb AL-Jackson AL-
450 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Trenton, moving east at 5 mph.
Wind gusts of 30 to 40 mph will be possible with this storm.
Locations impacted include...
Higdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3476 8569 3485 8569 3486 8558 3475 8556
TIME...MOT...LOC 2150Z 270DEG 5KT 3480 8560
70/DD
Special weather statement, Jul 31, 4:01 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Huntsville AL
501 PM CDT Wed Jul 31 2019
ALZ006-312230-
Madison AL-
501 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON COUNTY
UNTIL 530 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern Huntsville, moving east at 5 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green, Alabama
A And M University, New Market and Ryland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3476 8666 3492 8662 3490 8640 3473 8645
TIME...MOT...LOC 2200Z 277DEG 4KT 3482 8656
70/DD